Tennessee, 2015Damaging Wind in Tennessee, July 20, 2015
July 20, 2015 · NWS OHX · 1 event in 1 county or zone
Scattered strong thunderstorms developed across southern Middle Tennessee during the afternoon hours on July 20. One report of minor wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms developed across southern Middle Tennessee during the afternoon hours on July 20. One report of minor wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 20, 11:28 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 20, 11:28 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT MON JUL 20 2015
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
FAIRLY QUIET MORNING ACROSS MIDDLE TN. HIGH CLOUDS THAT BLANKETED
THE AREA OVER THE LAST SEVERAL HOURS ARE FINALLY STARTING TO THIN
OUT AND WILL ALLOW TEMPERATURES TO BEGIN CLIMBING TOWARDS FORECAST
HIGHS. ALONG WITH THE HIGH DEW POINTS...HEAT INDEX VALUES WILL
CLIMB INTO THE 105-108 RANGE OVER THE NEXT FEW HOURS.
HAVE REMOVED POPS FROM THE MORNING HOURS...BUT LEFT IN SCATTERED
ACTIVITY FOR THE AFTERNOON AS OUTFLOW BOUNDARIES LIE AROUND THE
AREA AND ARE WAITING FOR CONVECTIVE TEMPERATURES TO BE MET. THERE
WILL PROBABLY BE A FEW THUNDERSTORMS AROUND...SOME OF WHICH WILL
BRING BRIEF HEAVY RAINFALL AND THE POTENTIAL FOR STRONG GUSTY
WINDS AS WE MOVE TOWARDS THE 2-3 PM TIME FRAME.
UPDATES ARE ON THE WAY.
UNGER
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR CONDITIONS EXPECTED FOR MOST OF THIS TAF CYCLE. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND WHILE
THEY SHOULD BE SCATTERED ENOUGH TO REFRAIN FROM ADDING PREVAILING
LINES...THEY MAY CREEP CLOSE ENOUGH TO KBNA/KCSV TO WARRANT A
VCTS. OTHERWISE...8-10 KT WEST WINDS THIS AFTERNOON...RELAXING
ENOUGH TO BRING SOME MVFR TO KCSV BY DAYBREAK.
UNGER
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON-
CHEATHAM-COFFEE-DAVIDSON-DE KALB-DICKSON-GILES-HICKMAN-HOUSTON-
HUMPHREYS-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-PERRY-
ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WAYNE-
WILLIAMSON-WILSON.
&&
Hazardous weather outlook, Jul 20, 3:59 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT MON JUL 20 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT MON JUL 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IN EFFECT TODAY FOR AREAS WEST OF THE CUMBERLAND
PLATEAU...WHERE AFTERNOON HIGH TEMPERATURES WILL BE IN THE MIDDLE
90S...AND HEAT INDICES WILL TOP OUT AROUND 105 DEGREES. HOT
WEATHER SAFETY WILL BE A TOP PRIORITY. YOU SHOULD TRY AND LIMIT
YOUR TIME OUTDOORS DURING THE HOTTEST PART OF THE DAY...AND AVOID
STRENUOUS ACTIVITY. KEEP YOUR BODY HYDRATED BY DRINKING SUFFICIENT
AMOUNTS OF WATER.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND
WILL BRING ALONG HEAVY DOWNPOURS AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT SUMMER WEATHER WILL CONTINUE THROUGHOUT THE REMAINDER OF THE
WEEK AND INTO NEXT WEEKEND AS WELL. MAXIMUM AFTERNOON HEAT INDEX
VALUES WEST OF THE CUMBERLAND PLATEAU WILL START OUT IN THE MID
TO UPPER 90S DURING THE FIRST PART OF THE PERIOD...BUT CREEP BACK
TO AROUND 100 DEGREES BY NEXT WEEKEND. YOU SHOULD KEEP HOT WEATHER
SAFETY IN MIND...AND AVOID STRENUOUS ACTIVITY DURING THE HOTTEST
PART OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Hickman
- When
- July 20, 1:00 PM CST
- Where
- Hickman County, Centerville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
A power line was blown down in Centerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Hail and Damaging Winds in Oklahoma, July 20, 2015$25,000 · 1.75 in hail · 6 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Wind in Georgia, July 20, 2015$24,000 · 50 kt wind · 1 event
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596102.